Co-codamol is one of a group of medicines called analgesics (painkillers) that help to relieve mild to moderate pain, and reduce body temperature. Co-codamol 8/500mg Tablets contains the same active ingredient (500mg of paracetomol and 8mg of codeine phosphate) as Solpadeine tablets.
What does Paracetamol do?
Paracetamol is a simple painkilling medicine used to relieve mild to moderate pain. Paracetamol increases our pain threshold, so that although the cause of the pain remains, we can feel it less.
What does Codeine do?
Codeine is a stronger painkiller known as an opioid. Opioid painkillers work by mimicking the action of naturally occurring pain-reducing chemicals called endorphins. Endorphins are found in the brain and spinal cord and reduce pain by combining with opioid receptors. Therefore, even though the cause of the pain may remain, less pain is actually felt.
How can you sell this item for so much less than my local chemist?
We keep our overheads to a minimum, ensure the margins added are fair and work on larger sale volumes than a local chemist. All these measures provide major cost saving benefits to the consumer. Our prices on this medication are based on the non branded version of Solpadeine. Solpadeine's active ingredient is Co-codamol which actually provides the desired effects.
Does your medication give me the same effect as the branded version?
Absolutely. When a pharmaceutical company develops a drug it is given unique rights to sell it for a number of years. Once that ends any company can make it providing they meet the regulations. Therefore, over the counter drugs have identical medical properties regardless of brand, packaging and advertising.
The key is the ‘active' ingredient - the chemical that actually treats the symptom. Protections and quality control apply equally to all branded and non branded products. The non branded product must meet the same quality standards as the branded version. Packaging may vary, but the items are identical and the results will be the same.
How to take Co-codamol 8/500mg Tablets:
Adults: 1-2 tablets, which may be repeated every 4-6 hours. Do not take more than 8 tablets in any 24 hour period.
Children (6-12 years): half - 1 tablet. Do not give your child more than 4 doses in any 24 hour period.
If you are elderly and have a damaged liver your doctor will usually prescribe you a lower dose.
Do not give to children under 6 years unless your doctor has told you to.
Caution before taking Co-codamol 8/500mg Tablets:
Check with your doctor or pharmacist before taking Co-codamol tablets if you:
Are pregnant, plan to become pregnant or are breast feeding
Suffer from asthma or allergies
Have liver problems including alcoholic liver disease
Have kidney or adrenal glands problems (Addison’s disease or phaeochromocytoma)
Have inflammatory bowel disease, gall bladder disease or gall stones
Have had recent gastro-intestinal surgery or surgery on your urinary system
Are male and have difficulty urinating
Have epilepsy or head injury
Have an underactive thyroid gland
Have myasthenia gravis (muscle weakness)
Have low blood pressure, are dehydrated or have lost a lot of fluid (shock)
Have ever suffered from alcoholism, drug abuse or dependence or mental illness
You should carefully read all product packaging and labels prior to use
Each Co-codamol 8/500mg Tablet contains:
Paracetamol 500mg & Codeine Phosphate 8mg.